Thunderstorm Wind, Pope
- When
- May 28, 4:48 PM CST
- Where
- Pope County, Bay City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.250, -88.500
Two trees were blown down.
A band of thunderstorms associated with the periphery of the circulation of Tropical Storm Alberto produced isolated tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A band of thunderstorms associated with the periphery of the circulation of Tropical Storm Alberto produced isolated tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 28, 2:31 PM CST, 2 hours 17 minutes earlier.
Area Forecast Discussion
National Weather Service Paducah KY
331 PM CDT Mon May 28 2018
.SHORT TERM...(Tonight through Wednesday night)
Issued at 213 PM CDT Mon May 28 2018
PM heat of day convection bubbling up, should have locally heavy
rain as the primary hazard, although cannot rule out isolated gust
of wind or hail. Storms should wane with/shortly after sunset.
Alberto's remnants will work their way toward us overnight and as
PWats rise to greater than 2 inches, will experience localized
heavy rains esp in our east, from Tue pm-Wed. Have issued an FFA
for the SLGT risk exceeding FFG counties in our east, to collab
with the OHX FFA and soon to come LMK FFA. This could be expanded
further westward with time, as we get more on top of the eventual
track Alberto takes.
The currently modeled track takes Alberto's Low track across the
western FFA edge along the Lakes and to the Wabash river, lifting
it out of the northeast part of the FA by Wed am. Lingering trof
related pops will continue thru the remainder of the short term
forecast (Wed-Wed night) however.
.LONG TERM...(Thursday through Sunday)
Issued at 331 PM CDT Mon May 28 2018
On the overall mid/upper flow pattern across the CONUS, the
ECENES/GEFS ensemble means solutions appeared to be in decent
agreement. However, going into the weekend, variability of the
smaller features (placement, timing) became a challenge.
A mid level trof/ridge/trof pattern across the CONUS at the start of
the extended forecast period will undergo changes as the flow in the
eastern side of the country will enter a blocky pattern, and a
northern stream shortwave over the west coast will progress eastward.
As a ridge aloft attempts to build into the PAH forecast area
Thu/Fri, southwesterly surface winds and westerly low level flow
should help to maintain a warm and unstable atmosphere for us, with
surface dewpoints peaking in the lower to middle 70s. This, combined
with the approach of a surface frontal boundary from the north, will
provide scattered showers and tstms on Thu. Thu night through Fri
night, this activity should begin to diminish from the west as a
drier airmass progressively filters into our region, driven by a
south-southeastward moving lobe of shortwave energy over the Mid-
Atlantic region. Thus, the first half of the weekend should be
mostly dry and slightly cooler under deep northerly flow (according
to most deterministic model solutions).
By Sat night, the western CONUS shortwave should have a suppressing
effect on the blocked ridge as it nears our vicinity. The models
currently suggested this feature may cut off over TN or the
Carolinas by Mon. Thus, at this time limited probabilities of deep
moist convection will remain in the forecast through Day 7 (Mon).
Temps will be cooler than they have been recently, but still
somewhat above average for this time of year.
&&
.AVIATION...
Issued at 213 PM CDT Mon May 28 2018
PM convection will be monitored closely, with KPAH and possibly
KOWB perhaps closest to the most active developing showers/storms.
These should diminish with loss of diurnal fuel, with otherwise
VFR conditions until late tonight. That's when time/height cross
sections show the next round of Alberto's remnants moving
in/toward the terminals, with lowerinc bases and potential
restrictions to vsbys with showers...best chances south (KCGI/PAH)
and slowly working northward/westward with time, as Alberto lifts
into southcentral TN enroute toward western KY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Flash Flood Watch from Tuesday afternoon through Wednesday
morning for INZ081-082-085>088.
KY...Flash Flood Watch from Tuesday afternoon through Wednesday
morning for KYZ010>022.
&&Hazardous Weather Outlook National Weather Service Paducah KY 230 PM CDT Mon May 28 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 230 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Mainly heat of day storms will have localized heavy rain and lightning as their primary hazards...although an isolated stronger storm with gusty winds or hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms and localized heavy rainfall will be possible Tuesday afternoon through Wednesday morning, when a Flash Flood Watch is in effect for southwest Indiana and areas of western Kentucky east of the Lakes. Afternoon heat index values will approach the century mark Thursday and Friday afternoons, mainly across the southern half of the region. Thunderstorm chances continue each day Wednesday through Sunday, mainly during the heat of the afternoon and evening. Locally heavy rain and lightning are expected to be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter reports of rainfall amounts as Alberto tracks in and through the region are encouraged.
Special Weather Statement
National Weather Service Paducah KY
411 PM CDT MON MAY 28 2018
KYZ006-008-009-282200-
Marshall KY-Calloway KY-Graves KY-
411 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALLOWAY...SOUTHERN MARSHALL AND
SOUTHEASTERN GRAVES COUNTIES UNTIL 500 PM CDT...
At 410 PM CDT...Doppler radar was tracking strong thunderstorms near
Murray moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm. Spotters
reported wind gusts to 45 mph east of Murray.
Locations impacted include...
Murray, Mayfield, Lynnville, Sedalia, Hardin, Kirksey, Harris Grove
and Brewers.
LAT...LON 3650 8859 3679 8868 3678 8815 3654 8810
3650 8843
TIME...MOT...LOC 2110Z 077DEG 19KT 3668 8823
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST DEXTER 36.74N 88.30W
05/28/2018 E50 MPH CALLOWAY KY PUBLIC
SMALL TREE DAMAGED.
&&
DWSSpecial Weather Statement
National Weather Service Paducah KY
517 PM CDT MON MAY 28 2018
KYZ005-006-008-282300-
Marshall KY-McCracken KY-Graves KY-
517 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MARSHALL...
SOUTHEASTERN MCCRACKEN AND NORTHERN GRAVES COUNTIES UNTIL 600 PM
CDT...
At 516 PM CDT...Doppler radar was tracking a strong thunderstorm
near Reidland moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Paducah, Lone Oak, Reidland, Lowes and Symsonia.
LAT...LON 3708 8880 3704 8853 3703 8852 3702 8850
3687 8846 3683 8880
TIME...MOT...LOC 2216Z 077DEG 20KT 3695 8855
PSThe Paducah radar (KPAH), 31 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751112.